CATRAMOL is combination product. The clinical presentation of overdose may include the signs and symptoms of Tramadol toxicity, Paracetamol toxicity or both. The initial symptoms seen within the first 24 hours following a Paracetamol overdosage may include: gastrointestinal irritability, anorexia, nausea, vomiting, malaise, pallor, and diaphoresis.
Human Experience: Tramadol: Serious potential consequences of overdosage of the Tramadol component are respiratory depression, lethargy, coma, seizure, cardiac arrest, and death.
Paracetamol: Paracetamol in massive overdosage may cause hepatic toxicity in some patients. Early symptoms following a potentially hepatotoxic overdosage may include: gastrointestinal irritability, anorexia, nausea, vomiting, malaise, pallor, and diaphoresis. Clinical and laboratory evidence of hepatic toxicity may not be apparent until 48 to72 hours post-ingestion.
Treatment: A single or multiple overdose with CATRAMOL may be a potentially lethal polydrug overdose, and appropriate expert consultation, if available, is recommended.
While naloxone will reverse some, but not all, symptoms caused by overdosage with Tramadol, the risk of seizures is also increased with naloxone administration. Based on experience with Tramadol, hemodialysis is not expected to be helpful in an overdosage because it removes less than 7% of the administered dose in a 4-hour dialysis period.
In treating an overdosage of CATRAMOL, primary attention should be given to maintaining adequate ventilation along with general supportive treatment. Measures should be taken to reduce drug absorption. Vomiting should be induced mechanically, or with syrup of ipecac, if the patient is alert (adequate pharyngeal and laryngeal reflexes). Oral activated charcoal (1 g/kg) should follow gastric emptying. The first dose should be accompanied by an appropriate cathartic. If repeated dose are used, the cathartic may be included with alternate doses as required. Hypotension is usually hypovolemic in etiology and should respond to fluids. Vasopressors and other supportive measures should be employed as indicated. A cuffed endo-tracheal tube should be inserted before gastric lavage of the unconscious patient and, when necessary, to provide assisted respiration.
In adult and pediatric patients, any individual presenting with an unknown amount of Paracetamol ingested or with a questionable or unreliable history about the time of ingestion should have a plasma Paracetamol level drawn and be treated with acetylcysteine. If an assay cannot be obtained and the estimated Paracetamol ingestion exceeds 7.5 to 10 grams for adults and adolescents or 150 mg/kg for children, dosing with N-acetylcysteine should be initiated and continued for a full course of therapy.